MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 5 PMA; UNICONDYLAR KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 5 PMA; UNICONDYLAR KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.Concomitant medical products: medical product: oxf uni tib tray sz d lm pma, catalog #: 154724, lot #: 342130 medical product: oxf twin-peg cmntd fem md pma, catalog #: 161469, lot #: 800730.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee arthroplasty on (b)(6) 2018.Subsequently, a bearing revision due to dislocation was performed on (b)(6) 2019.
 
Additional Manufacturer Narrative
(b)(4).As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.Two pre-revision radiographs, the same x-rays provided with (b)(4) (taken on an unknown date), were provided for analysis with (b)(4): one anteroposterior (ap) and one mediolateral (ml).One of the bearing¿s ball markers is visible in the ap x-ray, whereas the wire and a ball marker are visible in the ml x-ray, confirming that the bearing has dislocated into the anterior joint space.The femoral and tibial components appear adequately sized and positioned, with the possible exception of the tibial tray being short of the posterior edge of the tibial plateau.The oxford partial knee surgical technique states that the tibial tray should be flush with (or have less than 2 mm overhang from) the posterior edge of the tibial plateau.The patient is male and was (b)(6) at the time of primary surgery.In communications with the complaints team, it is stated that there were no contributing conditions related to the event.The 5 mm bearing was revised with a thicker (6 mm) bearing, which may suggest joint laxity.The cause for revision cannot be determined without further information such as patient height and weight, activity level, dates when the provided radiographs were taken, as well as post-primary x-rays.The manufacturing history records (mhrs) for the femoral component, tibial tray and anatomical bearing have been checked and verify that the components were manufactured and sterilised in accordance with the applicable specifications.In addition, we have not been provided with any supporting documentation which could provide additional information.A review of the complaint database over the last 3 years has found 4 similar complaints found for the item 159549.There were no trends identified from the complaint history review.No same lot numbers, no same hospitals and there are no trends in cause.In most cases of the similar complaints, cause could not be established without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee arthroplasty on (b)(6), 2018.Subsequently, a bearing revision due to dislocation was performed on (b)(6), 2019.

Brand Name
OXF ANAT BRG LT MD SIZE 5 PMA
Common Device Name
UNICONDYLAR KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key9897321
Report Number3002806535-2020-00192
Device Sequence Number2789573
Product Code NRA
UDI-Device Identifier05019279785957
UDI-Public05019279785957
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Model NumberN/A
Device Catalogue Number159549
Device Lot Number561850
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;